Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The minimal number of solutions to $\phi(n)=\phi(n+k)$


Author: Jeffrey J. Holt
Journal: Math. Comp. 72 (2003), 2059-2061
MSC (2000): Primary 11N25; Secondary 11Y99
Published electronically: February 3, 2003
MathSciNet review: 1986821
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1958, A. Schinzel showed that for each fixed $k\leq 8\cdot 10^{47}$there are at least two solutions to $\phi(n)=\phi(n+k)$. Using the same method and a computer search, Schinzel and A. Wakulicz extended the bound to all $k \leq 2\cdot 10^{58}$. Here we show that Schinzel's method can be used to further extend the bound when $k$ is even, but not when $k$ is odd.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11N25, 11Y99

Retrieve articles in all journals with MSC (2000): 11N25, 11Y99


Additional Information

Jeffrey J. Holt
Affiliation: Department of Mathematics, Randolph-Macon College, Ashland, Virginia 23005
Address at time of publication: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22904
Email: jjholt@virginia.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01509-6
PII: S 0025-5718(03)01509-6
Received by editor(s): August 14, 1998
Received by editor(s) in revised form: March 5, 2002
Published electronically: February 3, 2003
Additional Notes: The author was partially supported by a grant from the Walter Williams Craigie Endowment.
Article copyright: © Copyright 2003 American Mathematical Society